Birth Control Advice Please

posted 3 years ago in Wellness
Post # 3
11668 posts
Sugar Beekeeper
  • Wedding: November 1999

I was on Yaz for 10 years and loved it, never any issues. But, BC affects people in different ways. I think you should switch (maybe try back to ortho). THere’s no reason to change BC if you weren’t having any issues with it. 

Post # 4
22 posts
  • Wedding: April 2012

It definitely does not hurt to see a doctor. it took me quite a few tries to find a bc pill before I felt like a non crazy person. a lot of them made me super depressed. You just got to keep trying until you find one the works for you. You mentioned that the ortho seemed to work well for you. talk to your dr about it and they should just put you back on it. 

Post # 5
10453 posts
Sugar Beekeeper
  • Wedding: January 2011

@Stephville:  I think it’s weird your doctor would take you off a medication that was working for you.  I’ve been on essentially the same BCP, just mixing up the brands and the 21 vs 28 day packages for over a decade.

Post # 7
3659 posts
Sugar bee
  • Wedding: August 2013

I’d try to get back on your old ones, but if you can’t, maybe try Yasmin? I was on the generics of both Yaz and Yasmin at different times. I hated the Yaz (Gianvi). It made me so anxious and weepy. Yasmin (Ocella) was okay, the only real problem I had on it was breast pain. Sometimes the difference between the generic and the brand name can be a problem too, even though I know that sounds weird and the doctors will tell you that’s not possible.

Post # 8
903 posts
Busy bee
  • Wedding: September 2015

I started off with Ortho Tri-cyclen Lo, and just couldn’t handle the differing levels of hormones.  Then I tried Yaz for several years, but eventually had to switch to something different to better manage my chronic migraines.  Nuva-Ring has worked great for me during the ~2 years I’ve used it.  My doctor has me use three rings in a row for 3 weeks per ring, followed by a week with no ring, so I only get my period ~4 times per year.  I think the key to successful birth control is the consistent release of hormones.  Everything will work about the same when it comes to keeping you from getting pregnant, but taking a pill meant that I had a burst of hormones which then tapered off until the next pill, which meant a migraine almost every day (they’re ridiculously hormonal – my “no ring” week is a nightmare).  No bueno.  So, I am a fan of having something in your body 24/7 (Nuva-Ring, Mirena, etc.).  I have friends with Mirena who LOOOOVE it, so maybe discuss that with your doctor as well.

Post # 9
5697 posts
Bee Keeper
  • Wedding: August 2012

@Stephville: it makes no sense that your dr took you off a perfectly good pill. the only reason I can think of why a dr would do that is if he’s getting a kickback from the pharmaceutical company for prescribing it which would be really messed up.  If you want to be sure it’s the pill itself making you feel nuts, track your moods and you’ll probably find that they correlate with your cycle. but f course that would entail staying on it for a few months so if I was you I’d go back and ask for your old prescription again. If he gives you trouble find a new doctor. 

When I was younger I never knew the pill caused emotional side effects in me. Then I had a gap for a few years where I didn’t have a serious boyfriend so I went off it and just use condoms. When I started dating someone seriously again and was being intimate on a regular basis I started the pill again and felt like an absolute nut job! That relationship didn’t last but when I met my now husband I decided to get the non hormonal copper iud. Best birth control decision I ever made! I’m still a little crazy but at least I know it’s not a pill doing it 😉

Post # 11
11772 posts
Sugar Beekeeper
  • Wedding: May 2013

@Stephville:  Ortho made me SO crazy. Crying/angry/losing my mind all the time!

For me, the only hormonal BC I can use without a major side dose of The Crazies is the NuvaRing!

All pills affect people differently. If Ortho worked for you, you should tell your new doctor!

Post # 12
6785 posts
Busy Beekeeper
  • Wedding: March 2014 - A castle!

@Stephville:  Ortho-tri-cyclin-lo has the “lo” in it which stands for low estrogen. This is probably why you didn’t experience mood swings. This is the best kind of BC IMO and I recommend it to most. The low estrogen is also a benefit if you have migraines or high blood pressure. Hope this helps!  If it’s not broken, don’t fix it! Go back to the ortho

Post # 13
9137 posts
Buzzing Beekeeper
  • Wedding: November 2013 - St. Augustine Beach, FL

@Stephville:  I think it’s weird he switched you off ortho-tri-cyclen lo if you liked it.  Maybe it went generic and he had a deal for writing Yaz scripts; yes, that really does happen and I saw the check with my own eyes(!)

I use Kariva which is the generic for Mircette.  I really love Mircette but not enough to pay brand prices for it.  Kariva seems to work just fine with no mood swings or nausea (and I get nausea from most BCPs.)

Post # 14
6785 posts
Busy Beekeeper
  • Wedding: March 2014 - A castle!

@MsJ2theZ:  I had the copper IUD for a year. The entire year I bled. ALL YEAR. It made me annemic and I had to take iron supplements. I guess everyone reacts differently, but I never ever recommend a copper IUD to anyone now, especially women that haven’t had children. I got it with never having kids and it hurt so bad when they put it in I was on bed rest for an ENTIRE WEEK! Taking vicodin and everything. I tried to deal with it for a year, but I got constant UTIs, yeast infections, you NAME it. That thing cost me more time and money, ruined my sex life for a year, and made me freak out and think I had an STD or something. I hate them. Copper isn’t biocompatible, so the IUD leaches copper ions into the uterus, making it a hostile environment for egg implantation. This means you still ovulate every month, and the egg could be fertilized, and basically you just miscarry every month. After I realized what actually happened with a copper IUD and all my complications (that no one warned me about) I had it removed right away and went back on the pill.

Post # 15
1421 posts
Bumble bee
  • Wedding: May 2009

@Stephville:  It sounds like your old doctor wasn’t the brightest or getting a kickback from Yaz reps.  Switch back to your old pills.  I used to have really different emotional responses to the pills I was on.  Now I’m not on any and I feel much better.   

It would also be unusual to have low estrogen and PCOS.  Usually those with PCOS have high levels of estrogen.  HA-ers typically have low estrogen and don’t ovulate (and are thin) and are often misdiagnosed as PCOS — any chronic anovulation leads to cysts on the ovaries. I had to mention it because your previous doctor doesn’t seem to be on the ball . . .


Leave a comment

Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors